Texas, 2005

Damaging Wind in Texas, July 23, 2005

July 23, 2005 · NWS SJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 23, 2:02 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 23, 2:02 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT SAT JUL 23 2005

.SHORT TERM...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK WESTWARD MOVING
SHORTWAVE CONTINUE ACROSS WEST CENTRAL TEXAS. EARLIER CONVECTION
LEFT A DONUT ON STABILIZED AIR FROM SAN ANGELO TO JUNCTION...WITH NEW CONVECTION
DEVELOPING ALONG THE PERIPHERY. AIR WITHIN THE DONUT HAS BECOME
MORE UNSTABLE SINCE 18Z AS THE AREA SEES BETTER SUNSHINE AND
HEATING...SO EXPECT THE AREA WITHIN THE DONUT TO SEE SOME
REDEVELOPMENT LATER THIS AFTERNOON. OVERALL...CHANCE POPS ACROSS
ABOUT THE SOUTHERN TWO THIRDS OF WEST CENTRAL TEXAS...WITH SLIGHT
CHANCE ACROSS THE NORTHERN BIG COUNTRY.

.LONG TERM...
UPPER HIGH DOES NOT REALLY BUILD INTO THE AREA...AT LEAST NOT
ENOUGH TO COMPLETELY CAP THE ATMOSPHERE OFF. BEST RAIN CHANCES
PROBABLY COME IN MONDAY...AS EASTERLY WAVE OVER THE GULF MOVES
NORTHWEST INTO TEXAS. NEXT BIG QUESTION IF RAIN CHANCES WITH A
POSSIBLE FRONT MID TO LATE WEEK. FRONTS THIS DEEP INTO TEXAS THIS
LATE INTO JULY ARE ALWAYS A BIG QUESTION...AND WILL NOT RUN WITH
IT TOO MUCH. STILL...WILL CONTINUE THE POPS ALREADY IN PLACE AND
HAVE UNDERCUT TEMPS JUST A FEW DEGREES WITH SOME CONFIDENCE IN AT
LEAST A LITTLE MORE CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      74  95  75  94 /  30  10  10  20
SAN ANGELO   73  95  74  92 /  30  20  20  20
JUNCTION     73  93  74  90 /  30  20  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

07
Hazardous weather outlook, Jul 23, 1:17 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT SAT JUL 23 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-240116-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
217 PM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
OCCUR THROUGH LATE THIS AFTERNOON AND EARLY EVNING ACROSS
THE HEARTLAND...CONCHO VALLEY...NORTHWEST HILL COUNTRY AND
NORTHERN EDWARDS PLATEAU. THE STRONGER STORMS WILL CONTAIN
FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH...IN ADDITION
TO HEAVY RAIN.

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY AT SOME
LOCATIONS...WITH LOCALIZED AMOUNTS UP TO THREE INCHES
POSSIBLE. THIS MAY CAUSE MINOR FLOODING IN POOR DRAINAGE
PLACES.

.DAYS TWO THROUGH SEVEN...

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
INTO EARLY NEXT WEEK. ANY STORMS WHICH OCCUR ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 23, 12:00 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
100 PM CDT SAT JUL 23 2005

TXZ139-140-154-155-170-232000-
BROWN TX-COLEMAN TX-MASON TX-MCCULLOCH TX-SAN SABA TX-
100 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL...

NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN
WILL AFFECT SAN SABA COUNTY BETWEEN 100 PM AND 300 PM. OTHER SHOWERS
AND STORMS WILL DEVELOP AND PERSIST ACROSS NORTHERN AND EASTERN
MCCULLOCH...SOUTHERN BROWN...AND SOUTHERN COLEMAN COUNTIES.
SCATTERED SHOWERS AND STORMS SHOULD ALSO DEVELOP INTO MASON COUNTY.

HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND STORMS. RAINFALL AMOUNTS OF
ONE TO TWO INCHES ARE LIKELY THROUGH 300 PM...AND SOME LOCATIONS
COULD RECEIVE UP TO THREE INCHES. THIS WILL CAUSE PONDING OF WATER ON
ROADS...AND MAY CAUSE MINOR FLOODING OF POOR DRAINAGE PLACES.
SOME OF THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND WIND
GUSTS TO 40 MPH.

MOTORISTS SHOULD BE ALERT FOR AREAS OF HEAVY RAIN AND SHARPLY REDUCED
VISIBILITY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. A
FLOOD OR FLASH FLOOD WARNING MAY BE ISSUED IF THE HEAVY RAIN PERSISTS
LATER INTO THE AFTERNOON. STAY TUNED FOR THE LATEST INFORMATION.
Special weather statement, Jul 23, 1:41 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT SAT JUL 23 2005

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155-
168>170-232118-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX-
HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-MCCULLOCH TX-
MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SHACKELFORD TX-STERLING TX-
TAYLOR TX-THROCKMORTON TX-TOM GREEN TX-
241 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL...

AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT THE HEARTLAND AND EASTERN CONCHO VALLEY BETWEN 245 PM AND
415 PM. THE SHOWERS AND STORMS WILL MOVE AND DEVELOP WESTWARD INTO
RUNNELS AND THE NORTHERN HALF OF CONCHO COUNTIES. THE AREA AROUND
LAKE IVIE WILL BE AFFECTED BY THESE STORMS. OTHER SHOWERS AND STORMS
WITH HEAVY RAIN WILL AFFECT BROWN...SAN SABA...AND MASON COUNTIES.

RAINFALL AMOUNTS OF ONE TO TWO INCHES COULD OCCUR IN A SHORT TIME
PERIOD. THIS COULD CAUSE PONDING OF WATER ON ROADS AND MINOR FLODING
OF POOR DRAINAGE PLACES. THE STRONGER STORMS WILL ALSO CONTAIN
FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.

MOTORISTS SHOULD BE ALERT FOR AREAS OF HEAVY RAIN AND SHARPLY REDUCED
VISIBILITY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.
STAY TUNED FOR THE LATEST INFORMATION.
Special weather statement, Jul 23, 2:38 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT SAT JUL 23 2005

TXZ049-054-064>066-071>073-098-099-113-114-127-128-232118-
CALLAHAN TX-COKE TX-CONCHO TX-FISHER TX-HASKELL TX-IRION TX-JONES TX-
NOLAN TX-RUNNELS TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-
THROCKMORTON TX-TOM GREEN TX-
338 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ALERT FOR SCATTERED STRONG STORMS...

SCATTERED STRONG STORMS...EXTENDING IN A BAND FROM ABILENE TO EDEN AT
340 PM...WILL MOVE SLOWLY WEST ACROSS TAYLOR...RUNNELS...AND
CONCHO COUNTIES THROUGH 450 PM. THE STORMS WILL CONTAIN FREQUENT
LIGHTNING...WIND GUSTS TO 45 MPH...AND HEAVY RAIN. SMALL HAIL IS ALSO
POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR MORE COULD OCCUR IN
A SHORT PERIOD OF TIME...AND THIS COULD CAUSE PONDING OF WATER ON
ROADS.
Special weather statement, Jul 23, 2:44 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CDT SAT JUL 23 2005

TXZ049-054-064>066-071>073-098-099-113-114-127-128-232150-
CALLAHAN TX-COKE TX-CONCHO TX-FISHER TX-HASKELL TX-IRION TX-JONES TX-
NOLAN TX-RUNNELS TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-
THROCKMORTON TX-TOM GREEN TX-
344 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ALERT FOR SCATTERED STRONG STORMS...

SCATTERED STRONG STORMS...EXTENDING IN A BAND FROM ABILENE TO EDEN AT
340 PM...WILL MOVE SLOWLY WEST ACROSS TAYLOR...RUNNELS...AND
CONCHO COUNTIES THROUGH 450 PM. THE STORMS WILL CONTAIN FREQUENT
LIGHTNING...WIND GUSTS TO 45 MPH...AND HEAVY RAIN. SMALL HAIL IS ALSO
POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR MORE COULD OCCUR IN
A SHORT PERIOD OF TIME...AND THIS COULD CAUSE PONDING OF WATER ON
ROADS.

The radar

The San Angelo radar (KSJT), 103 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nolan

When
July 23, 3:45 PM CST
Where
Nolan County, 3 mi NW of Maryneal
Measured
65 kt (75 mph) estimated gust
Property damage
$18,000
Reported by
GENERAL PUBLIC
Coordinates
32.300, -100.483

Numerous power poles were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467336.